Qaseem, A., Snow, V., Denberg, T. D., Casey, D. E., Forciea, M. A., Owens, D. K., & Shekelle, P. (2009). Hormonal testing and pharmacologic treatment of erectile dysfunction: A clinical practice guideline from the American College of Physicians. Annals of internal medicine, 151(9), 639-649. Retrieved from http://annals.org/aim/article/745155/hormonal-testing-pharmacologic-treatment-erectile-dysfunction-clinical-practice-guideline-from
Erectile dysfunction (ED) related to compromise of the nervous system is an increasingly common occurrence. This may be due to the multifactorial nature of ED, the myriad of disorders affecting the neurotransmission of erectogenic signals, and improved awareness and diagnosis of ED. Nevertheless, neurogenic ED remains poorly understood and characterized. Disease related factors such as depression, decreased physical and mental function, the burden of chronic illness, and loss of independence may preclude sexual intimacy and lead to ED as well. The amount of data regarding treatment options in subpopulations of differing neurologic disorders remains scarce except for men with spinal cord injury. The treatment options including phosphodiesterase inhibitors, intracavernosal or intraurethral vasoactive agents, vacuum erection devices (VED) and penile prosthetic implantation remain constant. This review discusses the options in specific neurologic conditions, and briefly provides insight into new and future developments that may reshape the management of neurogenic ED.

The association between low testosterone and ED is not entirely clear. Although these 2 processes certainly overlap in some instances, they are distinct entities. Some 2-21% of men have both hypogonadism and ED; however, it is unclear to what degree treating the former will improve erectile function. [17] About 35-40% of men with low testosterone see an improvement in their erections with testosterone replacement; however, almost 65% of these men see no improvement. [15]
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×